Alert archive / North Dakota / Blizzard Watches in 2014

Blizzard Watch 2, NWS Bismarck, ND

January 14, 201414 counties in North Dakota

NWS Bismarck, ND issued this blizzard watch at Jan 14, 2014, 3:17 PM CST for 14 counties in North Dakota. It took effect at Jan 15, 2014, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2014, 3:17 PM CST (21:17 UTC)
In effect from
Jan 15, 2014, 6:00 PM CST
Expired
Jan 15, 2014, 10:56 AM CST
In force
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Dickey County, ND, Divide County, ND, Foster County, ND, LaMoure County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 62 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WWUS43 KBIS 142117
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
317 PM CST TUE JAN 14 2014

...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND
THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH
DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK ACROSS MUCH 
OF THESE AREAS IS CRUSTED...THE STRONG WINDS MAY BE ABLE TO BREAK
UP THE CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES
LOCATIONS FROM CROSBY THROUGH STANELY...MINOT...GARRISON...
BOTTINEAU...BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES.

TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP
TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>005-010>013-021>023-025-150530-
/O.NEW.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON
317 PM CST TUE JAN 14 2014

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN
  BLOWING SNOW.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

NDZ037-048-051-150530-
/O.NEW.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES
317 PM CST TUE JAN 14 2014

...BLIZZARD WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN
  BLOWING SNOW.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

AYD/WAA
4 follow-up statements
712 
WWUS43 KBIS 150330
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CST TUE JAN 14 2014

...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND
THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH
DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK IS CRUSTED 
ACROSS THESE AREAS...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE
CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS
FROM CROSBY THROUGH STANELY...MINOT...GARRISON...
BOTTINEAU...BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES.

TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY
UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>005-010>013-021>023-025-151200-
/O.CON.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON
930 PM CST TUE JAN 14 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

* TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH 
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN 
  BLOWING SNOW. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

NDZ037-048-051-151200-
/O.CON.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES
930 PM CST TUE JAN 14 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

* TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH 
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN 
  BLOWING SNOW. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

TM
023 
WWUS43 KBIS 150940
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CST WED JAN 15 2014

...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND
THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH
DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK IS CRUSTED
ACROSS THESE AREAS...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE
CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS
FROM CROSBY THROUGH STANELY...MINOT...GARRISON... BOTTINEAU...
BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES.

TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY
UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>005-010>013-021>023-025-151700-
/O.CON.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON
340 AM CST WED JAN 15 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

* TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH 
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN 
  BLOWING SNOW. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

NDZ037-048-051-151700-
/O.CON.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES
340 AM CST WED JAN 15 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

* TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH 
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN 
  BLOWING SNOW. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

KS/RP KINNEY
135 
WWUS43 KBIS 151238
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
638 AM CST WED JAN 15 2014

...BLIZZARD CONDITIONS POSSIBLE ACROSS NORTHERN NORTH DAKOTA AND
THE JAMES RIVER VALLEY WEDNESDAY NIGHT INTO THURSDAY...

.VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS NORTHERN NORTH
DAKOTA AND THE JAMES RIVER VALLEY. WHILE THE SNOWPACK IS CRUSTED
ACROSS THESE AREAS...THE STRONG WINDS MAY BE ABLE TO BREAK UP THE
CRUST AND CREATE WHITE OUT CONDITIONS. THIS INCLUDES LOCATIONS
FROM CROSBY THROUGH STANELY...MINOT...GARRISON... BOTTINEAU...
BELCOURT...RUGBY...CARRINGTON...JAMESTOWN AND OAKES.

TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY
UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS.

NDZ001>005-010>013-021>023-025-152045-
/O.CON.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON
638 AM CST WED JAN 15 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH THURSDAY AFTERNOON...

* TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH 
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN 
  BLOWING SNOW. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

NDZ037-048-051-152045-
/O.CON.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES
638 AM CST WED JAN 15 2014

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

* TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH 
  POSSIBLE WITH VISIBILITIES BELOW ONE QUARTER OF A MILE IN 
  BLOWING SNOW. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR SNOW...AND OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL EXTREMELY
DANGEROUS.

&&

$$

KS/RP KINNEY
924 
WWUS43 KBIS 151656
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1056 AM CST WED JAN 15 2014

...BLIZZARD WARNING JAMES RIVER VALLEY THIS EVENING THROUGH
THURSDAY...

.VERY STRONG NORTHWEST WINDS GUSTING TO 65 MPH WILL IMPACT THE
JAMES RIVER VALLEY THIS EVENING INTO THURSDAY. THESE WINDS WILL
CREATE WHITE OUT CONDITIONS IN BLOWING SNOW. A BLIZZARD WARNING IS
IN EFFECT BEGINNING AT 9 PM CST THIS EVENING...THROUGH THURSDAY
AFTERNOON. THIS INCLUDES THE JAMESTOWN...MEDINA...LAMOURE...EDGELEY...
ELLENDALE AND OAKES AREAS.

TRAVEL WILL BE EXTREMELY HAZARDOUS...IF NOT IMPOSSIBLE...THIS
EVENING INTO THURSDAY. RECONSIDER TRAVEL PLANS. SHOULD YOU BECOME
STRANDED...BE SURE TO HAVE A WINTER SURVIVAL KIT AND STAY WITH
YOUR VEHICLE.

NDZ001>005-010>013-021>023-151800-
/O.CAN.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCLEAN-SHERIDAN-WELLS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY...
GARRISON...MCCLUSKY...HARVEY
1056 AM CST WED JAN 15 2014

...BLIZZARD WATCH REPLACED BY A HIGH WIND WARNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE BLIZZARD
WATCH WITH A HIGH WIND WARNING.  

$$

NDZ037-048-051-160100-
/O.UPG.KBIS.BZ.A.0002.140116T0600Z-140117T0000Z/
/O.NEW.KBIS.BZ.W.0002.140116T0300Z-140117T0000Z/
STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...EDGELEY...OAKES
1056 AM CST WED JAN 15 2014

...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY. 

* TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS TO 65 MPH WITH
  VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW.

* IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS...IF NOT
  IMPOSSIBLE. STRONG WINDS MAY ALSO CAUSE MINOR PROPERTY DAMAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NDZ025-160100-
/O.UPG.KBIS.BZ.A.0002.140116T0000Z-140117T0000Z/
/O.NEW.KBIS.BZ.W.0002.140116T0300Z-140117T0000Z/
FOSTER-
INCLUDING THE CITY OF...CARRINGTON
1056 AM CST WED JAN 15 2014

...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY.

* TIMING...THIS EVENING THROUGH THURSDAY AFTERNOON.

* WINDS/VISIBILITY...NORTHWEST WIND GUSTS TO 65 MPH WITH
  VISIBILITIES BELOW ONE QUARTER OF A MILE IN BLOWING SNOW.

* IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS...IF NOT
  IMPOSSIBLE. STRONG WINDS MAY ALSO CAUSE MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SNOW...AND OR BLOWING SNOW...COUPLED WITH
STRONG WINDS...WILL RESULT IN EXTREMELY POOR VISIBILITIES. THIS
WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY
DANGEROUS. IF YOU ABSOLUTELY MUST TRAVEL...HAVE A WINTER SURVIVAL
KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

AYD/WAA

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this blizzard watch went out at Jan 14, 12:16 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 14, 12:16 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1216 PM CST TUE JAN 14 2014

.UPDATE...
ISSUED AT 1210 PM CST TUE JAN 14 2014

SCATTERED SNOW SHOWERS SHOWING UP ACROSS THE NORTH CENTRAL AND
EAST SO WILL ADD SOME BRIEF PERIODS OF SNOW SHOWERS EARLY THIS
AFTERNOON. WINDS WILL REMAIN

UPDATE ISSUED AT 900 AM CST TUE JAN 14 2014

WINTER WEATHER ADVISORY EXPIRES AT 9 AM CST. KEPT MENTION OF SOME
BLOWING SNOW IN THE AREAS EAST OF HIGHWAY 83. GUSTY WINDS TO 35
MPH TROUGH THE MORNING...BUT GRADUALLY DIMINISHING. SUNNY
CENTRAL...DECREASING CLOUDS EAST...INCREASING CLOUDS WEST LATE.

UPDATE ISSUED AT 547 AM CST TUE JAN 14 2014

UPDATE TO CANCEL WIND ADVISORY ACROSS THE WEST. BLOWING AND
DRIFTING SNOW WILL PERSIST FOR A FEW HOURS EAST OF HIGHWAY 83
BEFORE THE WIND GRADUALLY DIMINISHES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 315 AM CST TUE JAN 14 2014

THE MAIN IMPACTS OF THE SHORT TERM ARE CONTINUED STRONG WINDS AND
BLOWING SNOW.

THE MAIN ISALLOBARIC CENTER HAS SHIFTED SOUTHEAST...INTO NORTH
CENTRAL SOUTH DAKOTA. WINDS ACROSS WESTERN NORTH DAKOTA WILL
CONTINUE TO SUBSIDE. STRONG WINDS WILL CONTINUE THROUGH THE
MORNING HOURS IN THE WAKE OF THE ISALLOBARIC FORCING AND AHEAD OF
THE STRONG COLD AIR ADVECTION ACROSS THE JAMES RIVER VALLEY.
THEREFORE...BLOWING SNOW WILL CONTINUE TO BE A THREAT THROUGH THE
MORNING HOURS ACROSS THE JAMES RIVER VALLEY AND ESPECIALLY ACROSS
AREAS THAT RECEIVED FRESH SNOW OVERNIGHT.

WINDS WILL DIMINISH ACROSS THE AREA BY TUESDAY EVENING. OVERNIGHT
TUESDAY...WARM AIR ADVECTION...ISENTROPIC LIFT AND A STRONG
BAROCLINIC ZONE COULD GENERATE SOME LIGHT SNOW SHOWERS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 AM CST TUE JAN 14 2014

THE MAIN FORECAST CONCERNS IN THE LONG TERM PERIOD INVOLVE THE
POTENTIAL FOR VERY STRONG WINDS AND BLIZZARD CONDITIONS WEDNESDAY
NIGHT INTO THURSDAY. ON WEDNESDAY...A WARM FRONT WILL SWEEP EAST
ACROSS THE STATE...LIKELY ACCOMPANIED BY LIGHT SNOW. MODEL
CONSENSUS NOW FAVORS LIGHT ACCUMULATIONS FROM THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY...AND HAVE TRIMMED THE WESTERN EDGE
OF THE POPS. DESPITE THE STRONG WARM AIR ADVECTION...THE WARMER
TEMPS WILL LIKELY LAG THE PRECIPITATION...THUS MAINLY SNOW
EXPECTED WITH PERHAPS A BRIEF MIX ON THE BACK EDGE BEFORE ENDING.

HIGHS WEDNESDAY WILL GENERALLY REACH THE 35 TO 40 DEGREE
RANGE...RESULTING IN SOME ADDITIONAL CRUSTING OF THE SNOW COVER.
HOWEVER...WITH THE DRAMATIC INCREASE IN WIND SPEEDS LATE WEDNESDAY
NIGHT INTO THURSDAY AND SOME ADDITIONAL LIGHT SNOW...THERE IS
POTENTIAL FOR BLIZZARD CONDITIONS AT TIMES. NORTH CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA ARE FAVORED FOR THE WORST
CONDITIONS AT THIS TIME DUE TO THE POTENTIAL FOR MORE SNOW. TOTAL
AMOUNTS WILL LIKELY BE LIMITED TO AN INCH...PERHAPS TWO. SUSTAINED
WINDS IN THE 30S AND GUSTS NEAR 50 MPH MAY ALSO BE ABLE TO BREAK
UP SOME OF THE CRUST AND GET ADDITIONAL SNOW AIRBORNE.

WINDS WILL DIMINISH THURSDAY NIGHT AND COLDER AIR SETTLES ACROSS
THE STATE. FOR FRIDAY THROUGH MONDAY...EXPECT MAINLY DRY WEATHER
WILL WARMER DAYTIME TEMPS IN THE 20S AND 30S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1210 PM CST TUE JAN 14 2014

AT NOON CST...A STRONG LOW PRESSURE SYSTEM WAS EXITING THE
NORTHERN PLAINS. GUSTY NORTHWEST WINDS...SNOW SHOWERS AND BRIEF
MVFR CONDITIONS WILL BE FOUND THROUGH MID AFTERNOON ACROSS THE
JAMES RIVER VALLEY IMPACTING KJMS. VFR CONDITIONS ARE THEN EXPECTED
THROUGH MUCH OF THE REMAINING TAF PERIOD. ON WEDNESDAY...A WARM
FRONT WILL MOVE INTO WESTERN NORTH DAKOTA...AND WILL BE THE FOCUS
FOR PRECIPITATION. SOME UNCERTAINTY ON PRECIP TYPE...AS TEMPERATURES
ALOFT WILL SUPPORT SOME FREEZING RAIN/SLEET AT KMOT-KJMS. TOO
UNCERTAIN TO INCLUDE IN TAFS AT THIS TIME. FOLLOWING THE WARM
FRONT...A COLD FRONT WILL ENTER THE NORTHERN PLAINS WEDNESDAY
EVENING. VERY STRONG LOW LEVEL WINDS ARE LIKELY ACROSS ALL TAF
LOCATIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
AVIATION...AC/WAA
Hazardous weather outlook, Jan 14, 9:10 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
910 AM CST TUE JAN 14 2014

NDZ001-002-009-010-017>020-031>034-040>045-151200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
910 AM CST TUE JAN 14 2014 /810 AM MST TUE JAN 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY.
EXPECT SUSTAINED WINDS IN THE 30S WITH GUSTS NEAR 50 MPH. SOME
BLOWING SNOW IS POSSIBLE IN AREAS WITH A LIGHTER SNOW CRUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-151200-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-
WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
910 AM CST TUE JAN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY.
EXPECT SUSTAINED WINDS IN THE 30S WITH GUSTS NEAR 50 MPH. LIGHT
SNOW IS EXPECTED WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT
INTO THURSDAY. ALTHOUGH ACCUMULATIONS WILL BE LIGHT...THE STRONG
WINDS WILL RESULT IN WIDESPREAD BLOWING SNOW AND POTENTIAL
BLIZZARD CONDITIONS...ESPECIALLY LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ/RP KINNEY/WAA

In the hours before

Local storm report, Jan 14, 10:48 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST TUE JAN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     SNOW             BOTTINEAU               48.83N 100.44W
01/14/2014  M1.1 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL CO-OP REPORT

&&

AC
Local storm report, Jan 14, 11:28 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CST TUE JAN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     SNOW             STREETER                46.66N  99.35W
01/14/2014  M2.5 INCH        STUTSMAN           ND   CO-OP OBSERVER

            24 HOUR CO-OP SNOWFALL REPORT

&&

AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:32 PM CSTHigh Wind WatchBISAdams, Billings, Bowman, Burleigh, Dunn, Emmons and 12 more12 hr

Nearby

Blizzard Watches in North Dakota, 2014Every blizzard watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.